Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 25, 2024, 3:21 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nye County, Nevada. It took effect at Feb 26, 2024, 11:00 AM MST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2024, 3:21 AM MST (10:21 UTC)
- In effect from
- Feb 26, 2024, 11:00 AM MST
- Expired
- Feb 27, 2024, 1:00 PM MST
- In force
- 26 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346 WWUS75 KVEF 251021 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 221 AM PST Sun Feb 25 2024 NVZ019-020-252230- /O.NEW.KVEF.WI.Y.0008.240226T1800Z-240227T1400Z/ Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of The Town Of Mt Charleston, Boulder City, Red Rock Canyon, Las Vegas, North Las Vegas, and Henderson 221 AM PST Sun Feb 25 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 6 AM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Las Vegas Valley-Spring Mountains-Red Rock Canyon. * WHEN...From 10 AM Monday to 6 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility may be reduced at times due to blowing dust. * ADDITIONAL DETAILS...In the Las Vegas Valley, the strongest winds are expected in the western and southwestern parts of the valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ001-CAZ523-524-NVZ022-252230- /O.NEW.KVEF.WI.Y.0008.240227T0000Z-240227T2000Z/ Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert- Southern Clark County- Including the cities of Fort Irwin, Mitchell Caverns, Mt Trumbull, Mountain Pass, Western Grand Canyon, Primm, Colorado City, Cal-Nev-Ari, Tuweep, Searchlight, Baker, Barstow, Pipe Spring National Monument, and Daggett 221 AM PST Sun Feb 25 2024 /321 AM MST Sun Feb 25 2024/ ...WIND ADVISORY IN EFFECT FROM 4 PM PST /5 PM MST/ MONDAY TO NOON PST /1 PM MST/ TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...In Arizona, Northwest Plateau. In California, Eastern Mojave Desert and Western Mojave Desert. In Nevada, Southern Clark County. * WHEN...From 4 PM PST /5 PM MST/ Monday to noon PST /1 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility could be reduced at times due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JS
5 follow-up statements
004 WWUS75 KVEF 252148 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 148 PM PST Sun Feb 25 2024 NVZ019-020-261800- /O.CON.KVEF.WI.Y.0008.240226T1800Z-240227T1400Z/ Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Henderson, The Town Of Mt Charleston, Las Vegas, Red Rock Canyon, Boulder City, and North Las Vegas 148 PM PST Sun Feb 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 6 AM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Las Vegas Valley and Spring Mountains-Red Rock Canyon. * WHEN...From 10 AM Monday to 6 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility may be reduced at times due to blowing dust. * ADDITIONAL DETAILS...In the Las Vegas Valley, the strongest winds are expected in the western and southwestern parts of the valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ001-CAZ523-524-NVZ022-261800- /O.CON.KVEF.WI.Y.0008.240227T0000Z-240227T2000Z/ Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert- Southern Clark County- Including the cities of Mitchell Caverns, Daggett, Mt Trumbull, Searchlight, Pipe Spring National Monument, Fort Irwin, Western Grand Canyon, Baker, Mountain Pass, Primm, Colorado City, Cal-Nev-Ari, Tuweep, and Barstow 148 PM PST Sun Feb 25 2024 /248 PM MST Sun Feb 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM PST /5 PM MST/ MONDAY TO NOON PST /1 PM MST/ TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...In Arizona, Northwest Plateau. In California, Eastern Mojave Desert and Western Mojave Desert. In Nevada, Southern Clark County. * WHEN...From 4 PM PST /5 PM MST/ Monday to noon PST /1 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility could be reduced at times due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
815 WWUS75 KVEF 261747 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 947 AM PST Mon Feb 26 2024 NVZ019-020-270000- /O.CON.KVEF.WI.Y.0008.240226T1800Z-240227T1400Z/ Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 947 AM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT THROUGH 6 AM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Las Vegas Valley and Spring Mountains-Red Rock Canyon. * WHEN...Until 6 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility may be reduced at times due to blowing dust. * ADDITIONAL DETAILS...In the Las Vegas Valley, the strongest winds are expected in the western and southwestern parts of the valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ001-CAZ523-524-NVZ022-270000- /O.CON.KVEF.WI.Y.0008.240227T0000Z-240227T2000Z/ Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Primm, Searchlight, and Cal-Nev-Ari 947 AM PST Mon Feb 26 2024 /1047 AM MST Mon Feb 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM PST /5 PM MST/ MONDAY TO NOON PST /1 PM MST/ TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...In Arizona, Northwest Plateau. In California, Eastern Mojave Desert and Western Mojave Desert. In Nevada, Southern Clark County. * WHEN...From 4 PM PST /5 PM MST/ this afternoon to noon PST /1 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility could be reduced at times due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
307 WWUS75 KVEF 262346 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 346 PM PST Mon Feb 26 2024 NVZ019-020-271400- /O.CON.KVEF.WI.Y.0008.000000T0000Z-240227T1400Z/ Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Henderson, Boulder City, The Town Of Mt Charleston, North Las Vegas, Red Rock Canyon, and Las Vegas 346 PM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph. * WHERE...Las Vegas Valley and Spring Mountains-Red Rock Canyon. * WHEN...Until 6 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility may be reduced at times due to blowing dust. * ADDITIONAL DETAILS...In the Las Vegas Valley, the strongest winds are expected in the western and southwestern parts of the valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ001-CAZ523-524-NVZ022-271400- /O.CON.KVEF.WI.Y.0008.240227T0000Z-240227T2000Z/ Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert- Southern Clark County- Including the cities of Mitchell Caverns, Tuweep, Daggett, Pipe Spring National Monument, Colorado City, Western Grand Canyon, Cal-Nev-Ari, Mountain Pass, Fort Irwin, Baker, Primm, Searchlight, Mt Trumbull, and Barstow 346 PM PST Mon Feb 26 2024 /446 PM MST Mon Feb 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST /1 PM MST/ TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...In Arizona, Northwest Plateau. In California, Eastern Mojave Desert and Western Mojave Desert. In Nevada, Southern Clark County. * WHEN...Until noon PST /1 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility could be reduced at times due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
751 WWUS75 KVEF 271357 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 557 AM PST Tue Feb 27 2024 NVZ019-020-271500- /O.EXP.KVEF.WI.Y.0008.000000T0000Z-240227T1400Z/ Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of North Las Vegas, Boulder City, Red Rock Canyon, Las Vegas, The Town Of Mt Charleston, and Henderson 557 AM PST Tue Feb 27 2024 ...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... Winds have decreased below advisory criteria, therefore the wind advisory for the Spring Mountains and Las Vegas Valley will be allowed to expire. $$ AZZ001-CAZ523-524-NVZ022-272000- /O.CON.KVEF.WI.Y.0008.000000T0000Z-240227T2000Z/ Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert- Southern Clark County- Including the cities of Mitchell Caverns, Mt Trumbull, Western Grand Canyon, Daggett, Cal-Nev-Ari, Fort Irwin, Searchlight, Barstow, Pipe Spring National Monument, Tuweep, Primm, Baker, Mountain Pass, and Colorado City 557 AM PST Tue Feb 27 2024 /657 AM MST Tue Feb 27 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST /1 PM MST/ TODAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...In Arizona, Northwest Plateau. In California, Eastern Mojave Desert and Western Mojave Desert. In Nevada, Southern Clark County. * WHEN...Until noon PST /1 PM MST/ today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Visibility could be reduced at times due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
463 WWUS75 KVEF 271956 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1156 AM PST Tue Feb 27 2024 AZZ001-CAZ523-524-NVZ022-272100- /O.EXP.KVEF.WI.Y.0008.000000T0000Z-240227T2000Z/ Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Primm, Searchlight, and Cal-Nev-Ari 1156 AM PST Tue Feb 27 2024 /1256 PM MST Tue Feb 27 2024/ ...WIND ADVISORY WILL EXPIRE AT NOON PST /1 PM MST/ TODAY... Winds have decreased below advisory criteria, therefore the wind advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 24, 1:45 PM MST, 13 hours 36 minutes earlier.
Area forecast discussion, Feb 24, 1:45 PM MST, 13 hours 36 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1245 PM PST Sat Feb 24 2024 .SYNOPSIS...Cloudy but quiet through Sunday, with above-normal temperatures. Winds increase on Monday and Tuesday, along with some minor precipitation in the Sierra and our northeastern locations. A brief period of quiet weather is possible again mid-week before another, stronger system takes aim at the Western US. && .SHORT TERM...through Sunday. A large, cut-off low continues to spin far off the California Coast. Southwesterly flow downstream is ushering in upper-level moisture from the subtropics, producing widespread high clouds across the area. Cloud cover will hold temperatures back a bit, but we're still looking at highs up to 5 degrees above normal through the weekend. Relatively calm winds today with some southerly breezes beginning to develop tomorrow ahead of our next system. .LONG TERM...Monday through next weekend. Speaking of our next system, it is forecast to move in on Monday. Most guidance continues to show little-to-no phasing of the northern trough with the cutoff low as it comes ashore. The only ensemble members that show even some phasing almost exclusively belong to the GEFS, and those members still have the low's vort max lagging or diving south of the northern trough. As a result, the likelihood of precipitation impacts continues to wane. Latest WPC guidance has a 30% chance of minor snow impacts in Aspendell on Monday, and a 10% chance of impacts in northern Lincoln County Monday night into Tuesday. Even in the reasonable worst case scenario (10% chance of happening), Aspendell gets ~4" of snow and the US-93 corridor in northern Lincoln County gets ~1". On the liquid side of precipitation, amounts look comparatively light with most locations expected to receive under 0.10". At the 90th percentile, the Arizona Strip receives 0.25-0.50" and the Owens Valley sees up to 0.25". Impacts from this system are more likely on the wind side. The NBM continues to paint areas around the I-15 corridor with 70-90% probs for 40+ mph wind gusts on Monday. These probabilities decrease and shift slightly south on Tuesday, with some additional 30-60% probabilities popping up in our northern zones with the post- frontal wind regime. The strength of these post-frontal winds will depend on the degree of phasing, so confidence in them is a bit lower, but we will likely need wind headlines on Monday (and possibly Tuesday) with the southwesterly winds. Strong crosswinds and the potential for blowing dust are the main concerns. As the northern trough pushes east, precipitation chances and winds decrease Tuesday evening. If the cutoff low lags the trough and doesn't slide too far south, we could see precipitation chances increase across our far southeastern areas on Wednesday. However, these rain chances currently stand at 10-15%. Otherwise, Wednesday looks to be dry and relatively calm. However, it doesn't appear that this will last long, with ensemble guidance agreeing on an anomalous trough digging south out of the NE Pacific. Main uncertainties reside in the exact timing and placement of this trough (particularly how far south it gets), but there is high confidence in the existence of this feature. Subsequently, there's a pretty good shot of snow impacts in the Sierra and wind impacts across the rest of the CWA. Latest WPC guidance has a 70% chance of minor and a 50% chance of moderate impacts in the Sierra next weekend. In regards to wind, the NBM is already painting the whole CWA with 50- 90% chances of 40+ mph winds Friday and Saturday. Precipitation amounts east of the Sierra, particularly in the lower elevations, will largely hinge on how far south the trough digs, so a lot of uncertainty remains on that front. At this point, the key takeaways should be the potential for heavy snow in the Sierra and strong winds across the region later in the week. && .AVIATION...For Harry Reid...Low impact aviation weather with light and diurnal winds expected through the period. Widespread BKN-OVC cloud cover around 15kft-25kft will continue through the afternoon and evening. A brief break in the high CIGs is possible tonight before more cloud cover moves in by Sunday morning with BKN-OVC CIGs around 20kft returning. For the rest of southern Nevada, northwest Arizona and southeast California...Overall, expecting light winds across the region today through Sunday morning. Some elevated north winds are possible this afternoon at KIFP but will quickly dissipate around 00Z then remain light through the rest of the night and Sunday morning. Widespread mid and high clouds are expected through the period with clouds will generally be around 15kft-20kft. Despite the cloud cover, it will remain dry through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2024Wind Advisories in Arizona, 2024Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.